Alert archive / South Carolina / Lake Wind Advisories in 2008

Lake Wind Advisory 13, NWS Columbia, SC

March 15, 200816 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Mar 15, 2008, 1:34 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 15, 2008, 3:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2008, 1:34 AM EDT (05:34 UTC)
In effect from
Mar 15, 2008, 3:00 PM EDT
Expired
Mar 15, 2008, 11:51 PM EDT
In force
9 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 150534
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
134 AM EDT SAT MAR 15 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
151530-
/O.NEW.KCAE.LW.Y.0013.080316T0000Z-080316T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
134 AM EDT SAT MAR 15 2008

...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND 
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SUNDAY.

WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. WINDS THIS AFTERNOON WILL BE SOUTHERLY 10 TO 20 KNOTS.
WINDS WILL BECOME SOUTHWEST 15 TO 25 KNOTS BY 8 PM THIS EVENING
AND SHIFT TO A WESTERLY DIRECTION AT 15 TO 25 KNOTS AROUND
MIDNIGHT WHEN THE COLD FRONT COMES THROUGH. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
3 follow-up statements
000 
WWUS72 KCAE 151544
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1144 AM EDT SAT MAR 15 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FOR AREA LAKES...

.A STRONG STORM SYSTEM WILL PASS TO THE NORTH OF THE AREA LATER
THIS AFTERNOON. SOUTH WINDS WILL INCREASE AS IT APPROACHES FROM
THE WEST. A COLD FRONT WILL THEN CROSS THROUGH THE AREA THIS
EVENING CAUSING WINDS TO SHIFT FROM THE SOUTHWEST TO THE WEST AND
THEN NORTHWEST AND INCREASE IN SPEED TO 15 TO 25 KNOTS AFTER 8 PM
EDT TONIGHT.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
152345-
/O.CON.KCAE.LW.Y.0013.080316T0000Z-080316T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1144 AM EDT SAT MAR 15 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
8 AM EDT SUNDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING 
TO 8 AM EDT SUNDAY. 

WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. WINDS THIS AFTERNOON WILL BE SOUTHERLY 10 TO 20 KNOTS.
WINDS WILL BECOME SOUTHWEST 15 TO 25 KNOTS BY 8 PM THIS EVENING
AND SHIFT TO A WESTERLY DIRECTION AT 15 TO 25 KNOTS AROUND
MIDNIGHT WHEN THE COLD FRONT COMES THROUGH.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 151900
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
300 PM EDT SAT MAR 15 2008


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
160900-
/O.EXT.KCAE.LW.Y.0013.080315T1900Z-080316T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
300 PM EDT SAT MAR 15 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT SUNDAY. 

WINDS WILL REMAIN STRONG AND GUSTY ON AREA LAKES AHEAD OF AN
APPROACHING COLD FRONT. WINDS WILL BECOME SOUTHWEST OVERNIGHT AT
15 TO 25 KNOTS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 160351
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1151 PM EDT SAT MAR 15 2008


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
160500-
/O.CAN.KCAE.LW.Y.0013.000000T0000Z-080316T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1151 PM EDT SAT MAR 15 2008

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND
ADVISORY. WINDS WILL INCREASE AFTER MIDNIGHT TO WEST 10 TO 15
KNOTS.



$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 15, 1:23 AM EDT, 11 minutes earlier.

Area forecast discussion, Mar 15, 1:23 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
123 AM EDT SAT MAR 15 2008

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHWEST OF THE AREA THIS EVENING WITH A
BRIEF BREAK BETWEEN SYSTEMS TONIGHT. ON SATURDAY THE NEXT LOW
PRESSURE WILL ARRIVE WITH A CHANCE OF THUNDERSTORMS. HIGH
PRESSURE WILL BUILD BACK INTO THE REGION SUNDAY AND REMAIN OVER
THE AREA THROUGH TUESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE LATEST WATER VAPOR IMAGERY SHOWS A SHORTWAVE QUICKLY MOVING
ACROSS WESTERN VIRGINIA. SOME ENERGY ASSOCIATED WITH THIS
SHORTWAVE HAS TRIGGERED SOME LATE AFTERNOON AND EVENING CONVECTION
ACROSS GEORGIA AND A FEW SHOWERS CURRENTLY ARE MOVING THROUGH THE
FORECAST AREA.

WITH THE LOSS OF HEATING AND EXITING UPPER LEVEL SUPPORT...THE
ISOLATED SHOWERS SHOULD BEGIN TO DIMINISH THROUGH THE LATE EVENING
HOURS. THINK THE 20 PERCENT POPS CURRENTLY IN THE FORECAST THROUGH
ABOUT MIDNIGHT SHOULD COVER THIS AND THEY WILL NOT BE ADJUSTED.
DEWPOINTS ARE SURGING INTO THE LOWER TO MID 50S IN THE CENTRAL
SAVANNAH RIVER AREA THIS HOUR AND THE LOCAL WRF MODEL INDICATES
DEWPOINTS WILL CONTINUE TO RISE OVERNIGHT ON SOUTHERLY FLOW. SO
WILL UPDATE DEWPOINTS THROUGH THE OVERNIGHT HOURS AND ADJUST
TEMPERATURES TO ACCOUNT FOR LATEST TRENDS. THERE DOES NOT APPEAR
TO BE A NEED FOR A ZONE FORECAST UPDATE...BUT UPDATED GRIDS WILL
BE SENT TO NDFD.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
SATURDAY AND SATURDAY EVENING REMAIN THE FOCUS OF THE FORECAST AS
ANOTHER LOW PRESSURE WILL QUICKLY MOVE THROUGH THE REGION. MODELS
CONTINUE TO HAVE SLIGHTLY DIFFERING SOLUTIONS...HOWEVER THE
CONSENSUS IS THAT INSTABILITY WILL BE PLENTIFUL DURING THE
AFTERNOON AND EVENING HOURS. ONE FACTOR LIMITING POTENTIAL WILL BE
MOISTURE AS PWATS WILL BE 1.2 INCHES OR LESS. MODELS HAVE ALSO
DECREASED THE AMOUNT OF INSTABILITY OVER THE PAST SEVERAL
RUNS...HOWEVER PLENTY REMAINS FOR THUNDERSTORM GENERATION. MAIN
SEVERE THREATS FROM THUNDERSTORMS WHICH DO DEVELOP WILL BE WIND
GUSTS AND HAIL. THUNDERSTORMS WILL EXIT THE FORECAST AREA AROUND
MIDNIGHT WITH HIGH PRESSURE MOVING INTO THE REGION FOR SUNDAY AND
SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL REMAIN DOMINANT THROUGH WEDNESDAY MORNING WHEN
THE NEXT STORM SYSTEM WILL MOVE INTO THE REGION. MODELS HAVE
GREATLY DIFFERING SOLUTIONS WITH THIS SYSTEM AND HAVE ELECTED TO
KEEP CHANCES OF PRECIPITATION RELATIVELY LOW DUE TO LACK OF
CONFIDENCE IN ANY SPECIFIC MODEL. MODELS DO AGREE THE SYSTEM WILL
PUSH INTO THE ATLANTIC BASIN BY THURSDAY MORNING WITH HIGH
PRESSURE RETURNING FOR THURSDAY AND FRIDAY.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A FEW THUNDERSTORMS OVER EAST CENTRAL GA...JUST WEST OF
AGS/DNL...ARE TRACKING TO THE SE AND APPEAR WILL MISS AGS/DNL.
SATELLITE/SURFACE OBS INDICATING AREA OF STRATUS OVER CENTRAL AND
SOUTHERN GA SPREADING NORTH. MOS AND LAMP GUIDANCE ALSO INDICATING
POTENTIAL FOR REDUCED VSBYS/CIGS LATER THIS MORNING. THE FOCUS
WILL THEN SHIFT ON POSSIBILITY OF THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE...THIS AFTERNOON/EVENING. AREAL COVERAGE MAY BE
LOW ENOUGH TO HANDLE WITH A CB CLOUD GROUP IN THE TAFS FOR NOW.

MVFR OR IFR CONDITIONS MAY OCCUR IN SCATTERED THUNDERSTORMS
WEDNESDAY. OTHERWISE...NO SIGNIFICANT AVIATION IMPACTS EXPECTED
DURING THE EXTENDED PERIOD.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Mar 14, 3:32 PM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
332 PM EDT FRI MAR 14 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151030-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
332 PM EDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY. A STRONG
LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE SOUTHERN APPALACHIANS
SATURDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORM DEVELOPMENT
WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE
HAIL...ALONG WITH STRONG DAMAGING WINDS OF 60 MPH OR GREATER...AND
ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING
HOURS ON SATURDAY.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 9:25 AM EDTSevere Thunderstorm WarningCAEFairfield, Newberry23 min
Mar 15, 3:51 PM EDTSevere Thunderstorm WarningCAEFairfield24 min
Mar 15, 3:58 PM EDTTornado WarningCAEFairfield17 min
Mar 15, 4:04 PM EDTTornado WarningCAENewberry41 min
Mar 15, 4:06 PM EDTTornado WarningCAELancaster24 min
Mar 15, 4:16 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lancaster, Richland44 min
Mar 15, 4:17 PM EDTTornado WarningCAEMcCormick43 min
Mar 15, 4:25 PM EDTTornado WarningCAEKershaw, Lancaster35 min
Mar 15, 4:40 PM EDTTornado WarningCAEFairfield, Lexington, Newberry, Richland50 min
Mar 15, 4:41 PM EDTTornado WarningCAEChesterfield34 min
Mar 15, 4:50 PM EDTTornado WarningCAEEdgefield, McCormick, Saluda40 min
Mar 15, 5:16 PM EDTSevere Thunderstorm WarningCAEKershaw, Lee, Richland, Sumter44 min
Mar 15, 5:21 PM EDTTornado WarningCAEAiken, Edgefield, Lexington, Saluda39 min
Mar 15, 5:23 PM EDTSevere Thunderstorm WarningCAEMcCormick52 min
Mar 15, 5:30 PM EDTTornado WarningCAERichland30 min
Mar 15, 5:36 PM EDTTornado WarningCAEEdgefield, McCormick39 min
Mar 15, 5:46 PM EDTTornado WarningCAELee44 min
Mar 15, 5:50 PM EDTTornado WarningCAECalhoun, Lexington, Orangeburg, Richland40 min
Mar 15, 5:56 PM EDTTornado WarningCAENewberry, Saluda34 min
Mar 15, 6:03 PM EDTTornado WarningCAEAiken, Edgefield, McCormick42 min
Mar 15, 6:18 PM EDTTornado WarningCAECalhoun, Clarendon, Orangeburg, Richland, Sumter42 min
Mar 15, 6:26 PM EDTSevere Thunderstorm WarningCAEFairfield, Lexington, Richland34 min
Mar 15, 6:32 PM EDTTornado WarningCAEAiken, Bamberg, Barnwell, Orangeburg43 min
Mar 15, 6:34 PM EDTTornado WarningCAEAiken, Barnwell41 min
Mar 15, 7:01 PM EDTTornado WarningCAEClarendon14 min
Mar 15, 7:14 PM EDTTornado WarningCAEBamberg, Orangeburg46 min
Mar 15, 6:00 PM EDTTornado WarningCAEBurke, McDuffie, Richmond45 min
Mar 15, 7:11 PM EDTTornado WarningCAEBurke49 min

Nearby

Lake Wind Advisories in South Carolina, 2008Lake Wind Advisories in Georgia, 2008Every lake wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.